Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What is the remedy of red rashes on skin after using shikakai?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 554 Questions
I am allergic to shikakai (Acacia concinna, used to wash hair) and other few other herbal products for past few years. I used those products in my childhood, but nowadays it is causing allergy. Face and eyes swells and become reddish when i use shikakai, face swells like patches (similar to mosquito bite !!). What could be the remedy.? Should i avoid all those for life time?
Posted Thu, 26 Dec 2013 in Asthma and Allergy
Answered by Dr. Satyadeo Choubey 47 hours later
Brief Answer: Can go for allergic testing and immunotherapy.. Detailed Answer: Hi, Thanks for your query. Sometimes a process called sensitization occurs in allergic situations. Simply speaking, body forms antibodies and other inflammatory products to the allergen. This explains why first few exposures is OK, but after a certain latent period, allergic reactions begin to happen with such products. Treatment wise if they are few in number like one or two, as in your case it is shikakai, one can opt for immunotherapy, which means a graded concentration of that product is injected over a period to desensitize the immune system towards it. For that you will have to go for allergic testing first, to ascertain that particular product is causing the symptoms.. If a person is allergic to a number of products, then immunotherapy is not going to help. Overall avoiding the offending agent is best remedy... Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor